MAUDE Adverse Event Report: EXACTECH, INC. LGC TIBIAL FIT TRAY CEM SZ 1.5F / 1.5T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LGC TIBIAL FIT TRAY CEM SZ 1.5F / 1.5T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-010-03-0315
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Discomfort (2330); Osteolysis (2377); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, an obese patient was revised; after presenting with significant pain and osteolysis.Right knee femur, tibia and poly components were removed and revised to a competitor¿s devices.The patient was last known to be in stable condition.The devices will not be returned as they were saved for patient.No exactech instruments were used.No further information available.
 
Additional Manufacturer Narrative
Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent pain, osteolysis and revision cannot be conclusively determined; however, it is most likely related to patient conditions as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition, such as obesity, that impacts the performance of the device.These devices are used for treatment not diagnosis.Concomitant medical devices: 02-012-45-1515 - lgc tibial fit tray cem sz 1.5f / 1.5t, 5196822, 02-012-47-1509 - logic cr tib insert std, sz 1.5, 9 mm, 2080945, 200-02-32 - three peg patella 32mm, 5257635.Correction/removal number: z-0021-2022.
 
Additional Manufacturer Narrative
Additional information - a2, b1, b5, b7, d8, & h6 medical device problem code the new information will require a new investigation.Pending investigation.No other information is available.Correction: f6 & f8 this is a manufacturer's report.
 
Event or Problem Description
New information via the legal department.- the revision was approximately 4 years, 8 months post initial implant.Revision operative report of 2 dec 2022.Postoperative diagnosis: aseptic loosening of right total knee arthroplasty secondary to premature polyethylene failure.Revision of femoral and tibial components to a competitor¿s devices.The patient presented with pain and swelling.X-ray demonstrated that the polyethylene height in her knee had decreased by almost 50%, extensive bone reabsorption and osteolysis with the anterior tibia below the tibial baseplate.Mri showed advanced progressive radiolucency around the tibial component suggestive of aseptic loosening and significant osteolysis within the medial femoral condyle.There were several flakes of polyethylene in the knee.The patellar component was in good condition with no loosening.New devices were trialed and implanted.A compressive knee dressing and knee immobilizer were applied.The patient was transported to the recovery room.There is no other patient demographic or medical history available.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported was likely the result of tibial loosening.Additional reasons for the reported revision may be prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LGC TIBIAL FIT TRAY CEM SZ 1.5F / 1.5T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15983651
Report Number1038671-2022-01601
Device Sequence Number14951266
Product Code JWH
UDI-Device Identifier10885862167330
UDI-Public10885862167330
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02-010-03-0315
Device Catalogue Number02-012-45-1515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date12/02/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer05/22/2023
01/12/2025
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date06/30/2023
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale